Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 47, NWS Albuquerque, NM

July 26, 20134 counties in New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2013, 4:51 PM MDT for 4 counties in New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2013, 4:51 PM MDT (22:51 UTC)
Expired
Jul 26, 2013, 7:45 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 91 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:00 PM MDTFLASH FLOOD9 Nne Jemez Springs, NMCULVERT BLOWN OUT ALONG SULPHUR SPRINGS DRAINAGE. ROAD IMPASSIBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WGUS55 KABQ 262251
FFWABQ
NMC028-039-043-049-270145-
/O.NEW.KABQ.FF.W.0047.130726T2251Z-130727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 PM MDT FRI JUL 26 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR COYOTE AND ABIQUIU...MOVING
  SOUTH AT 15 MPH TOWARD LOS ALAMOS...JEMEZ SPRINGS AND THE THOMPSON
  RIDGE AND LAS CONCHAS BURN SCARS. 

  THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
  LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE
  CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE
  HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
  ROAD...QUEMAZAN TRAIL..HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND..INDIAN SERVICE ROUTE 602 AND EASTERN
  PORTION OF VALLES CALDERA.

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO BANDELIER NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI
  CANYON...PERALTA CANYON...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND AND DOME WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. RUNOFF FROM 
RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN VULNERABLE DRAINAGES 
IN AND DOWNSTREAM OF THE LAS CONCHAS AND THOMPSON RIDGE FIRE BURN 
AREAS.

&&

LAT...LON 3617 10669 3598 10606 3559 10633 3568 10659

$$
1 follow-up statement
854 
WGUS75 KABQ 270059
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT FRI JUL 26 2013

NMC028-039-043-049-270145-
/O.CON.KABQ.FF.W.0047.000000T0000Z-130727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
659 PM MDT FRI JUL 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL
AND LOS ALAMOS COUNTIES...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN OVER THE LAS CONCHAS BURN AREA...WITH 
THUNDERSTORMS AND HEAVY RAIN MOVING SOUTH OFF OF THE BURN SCAR.

LOCATIONS IMPACTED INCLUDE...
  SANTA CLARA PUEBLO...
  WHITE ROCK...
  LOS ALAMOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS FIRE 
BURN AREA. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL 
CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3617 10669 3598 10606 3559 10633 3568 10659

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:12 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 26, 3:12 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT FRI JUL 26 2013

.DISCUSSION...
HEAVY RAIN ONGOING ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST
NM.  LOOKS LIKE ONE OF THE HARDEST HIT AREAS IS GOING TO BE THE
WHITEWATER BALDY BURN SCAR WHERE HEAVY RAIN HAS FALLEN ACROSS MUCH
OF THE LARGE BURN SCAR.  WILL KEEP FLASH FLOOD WATCH INTACT THROUGH
10 PM. STORMS A LITTLE SLOWER TO GET GOING ACROSS THE NORTH...THOUGH
ARE PICKING UP IN COVERAGE AND INTENSITY AS OF THIS WRITING. THE
HRRR SHOWS THESE STORMS ROLLING SOUTH/SOUTHEAST OFF THE HIGH TERRAIN
THIS EVENING AND BECOMING MORE OF A CONTIGUOUS AREA OF STORMS AS
THEY MOVE INTO THE RIO GRANDE AND ESTANCIA VALLEYS AND POINT SOUTH.
OTHER MODELS ARE NOT QUITE AS ROBUST ON STORM COVERAGE IN THESE
AREAS...THOUGH THE LOCAL WRF DOES HAVE STORMS MOVING INTO THE ABQ
METRO.  CONTEMPLATED ADDING THE ABQ METRO TO THE FLASH FLOOD
WATCH...BUT WITH SUCH DIFFERENCES AMONG THE MODELS...CONFIDENCE WAS
NOT HIGH ENOUGH TO DO SO.

ON SATURDAY...LOOKS LIKE A WEAK DISTURBANCE WILL MOVE INTO THE NM
FROM THE WEST AS THE UPPER HIGH CENTER SINKS INTO OLD MEXICO. THIS
DISTURBANCE MAY BRING EVEN HIGHER PWATS INTO THE AREA...AND THOUGH
STORMS WILL MOVE A LITTLE BETTER FROM WEST TO EAST...THE POTENTIAL
FOR FLASH FLOODING WILL PERSIST ACROSS AREAS ALONG/WEST OF THE
CENTRAL MOUNTAIN CHAIN. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED. ONE
CAVEAT WILL BE MORNING CLOUD COVER. MODELS ARE HINTING AT QUITE A
BIT OF MID AND HIGH CLOUD COVER IN THE MORNING. IF THIS CLOUD COVER
DOES NOT BREAK...INSTABILITY WONT BE AS GREAT. IF THE INSTABILITY IS
REALIZED...IT APPEARS THAT THE NORTHWEST THIRD TO HALF OF THE CWA
WILL BE THE HARDEST HIT.

BY SUNDAY...THE WESTERLIES ALOFT WILL BEGIN TO REALLY TAKE
SHAPE...AND DRIER AIR WILL FILTER INTO NM FROM THE WEST. STORM
COVERAGE SHOULD BE NOTICEABLY LESS...AND STORM MOTIONS SHOULD
INCREASE. A WEAK BACK DOOR FRONT ACROSS NORTHEAST NM MAY BE THE
FOCUS FOR THE STRONGEST CONVECTION.

CONVECTIVE COVERAGE CONTINUES ITS DOWN TREND FOR MONDAY AND TUESDAY
AS DRY AIR CONTINUES TO FILTER INTO THE AREA. A LINGERING BOUNDARY
IN THE NORTHEAST SHOULD BE THE FOCUS FOR STORMS BOTH DAYS.

THE UPPER HIGH CENTER CREEPS BACK UP INTO NEW MEXICO ON WEDNESDAY
AND SOME MOISTURE WILL LIKELY BE BROUGHT UP WITH IT.  THE UPPER HIGH
SHOULD LINGER OVER THE STATE THROUGH FRIDAY. NOT THE BEST PATTERN
FOR NM...BUT...STORM COVERAGE SHOULD TREND UPWARD. NOT LOOKING QUITE
AS WET AS TODAY AND TOMORROW HOWEVER.

34

&&

.FIRE WEATHER...
THE UPPER HIGH REMAINS CENTERED OVER THE SOUTHERN GREAT BASIN TODAY
BUT WILL MOVE DURING THE WEEKEND AND CREATE A SIGNIFICANT CHANGE IN
THE MONSOONAL MOISTURE PLUME AND WETTING RAIN CHANCES. A SIGNIFICANT
DRYING TREND IS ANTICIPATED STARTING SUNDAY AND CONTINUING INTO
EARLY NEXT WEEK. HUMIDITY VALUES WILL LOWER AND TEMPERATURES WILL
WARM AS A RESULT. POSSIBLE RETURN TO SOME SORT OF MONSOONAL MOISTURE
PLUME LATE NEXT WEEK.

WETTING THUNDERSTORMS WILL BE ACTIVE THE REST OF TODAY INTO TONIGHT
ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA. THE
EASTERN PLAINS WILL SEE THE LEAST AMOUNT OF ACTIVITY DUE TO
STABILITY BEHIND THE COLD FRONTAL PASSAGE THIS MORNING. STEERING
FLOWS ARE ALSO NOT FAVORABLE FOR THAT AREA. SINCE THE MAIN UPPER
HIGH IS LOCATED OVER THE SOUTHERN GREAT BASIN AND NORTHERN
AZ...STEERING FLOWS WILL LARGELY BE FROM NORTH TO SOUTH OR NORTHWEST
TO SOUTHEAST. STEERING FLOWS NEAR THE AZ STATE LINE WILL BE MUCH
LIGHTER. GOOD TO EXCELLENT RECOVERIES TONIGHT WITH ABOVE NORMAL LOW
TEMPERATURES.

MODELS REMAIN CONSISTENT WITH REPOSITIONING THE PARENT UPPER HIGH
ACROSS THE SOUTHERN TIER OF THE STATE. MOISTURE TRANSPORT WILL
TRANSITION FROM WEST TO EAST ACROSS THE FORECAST AREA. SINCE AZ HAS
FAIRLY HIGH MOISTURE VALUES AT THIS TIME...MOISTURE WILL REMAIN IN
PLACE TO PRODUCE QUITE A BIT OF WETTING THUNDERSTORM COVERAGE. MORE
IMPORTANTLY...THE STEERING FLOW FOR THE STORMS WILL BE FROM WEST TO
EAST THUS ALLOWING STORMS TO EVENTUALLY OVERSPREAD THE EASTERN
PLAINS. THE ENTIRE FORECAST AREA HAS THE POSSIBILITY OF WETTING RAIN
SATURDAY INTO SATURDAY NIGHT. HUMIDITY VALUES WILL TREND UP PRETTY
MUCH AREAWIDE BUT ESPECIALLY FAVOR WESTERN AND CENTRAL AREAS.
BASICALLY A MONSOON BURST SCENARIO BUT FROM THE WEST.

MODELS SHOW THE WESTERLY FLOW ALOFT CONTINUING ON SUNDAY AS THE
UPPER HIGH WAFFLES OVER NORTHERN MEXICO. ARIZONA WILL HAVE TURNED
DRIER BY THIS POINT SO THE WESTERLY FLOW WILL ALLOW DRIER MID LEVEL
AIR TO FLOW OVER THE STATE. RESIDUAL HIGHER MOISTURE WILL BE FOUND
AT THE SURFACE SO LOOK FOR A DEWPOINT DRYING TREND AS THE AFTERNOON
PROGRESSES. HUMIDITY VALUES WILL FALL AS A RESULT AND THE FOOTPRINT
OF WETTING RAIN WILL ALSO LOWER SIGNIFICANTLY.  MODELS WERE
CONSISTENT WITH THE UPPER LEVELS BUT WERE HAVING A HARD TIME WITH A
BACK DOOR WIND SHIFT ACROSS THE NORTHEAST. STORM CHANCES AND WETTING
RAIN ACROSS THE NORTHEAST THIRD WILL BE TIED TO THIS WIND SHIFT. THE
WIND FLOW WILL ALSO PICK UP OVER THE STATE AND ALLOW FOR SOME
GUSTIER SURFACE WINDS NOT TIED TO THUNDERSTORMS. DEFINITELY SOME
NOTICEABLE BREEZES ALTHOUGH CERTAINLY NOT RED FLAG SPEEDS AT THIS
TIME.

THE DRIER DAYS STILL APPEAR TO BE MONDAY AND TUESDAY FAVORING THE
WESTERN AND CENTRAL ZONES. CURRENTLY HAVE HIGHER HUMIDITY IN THE
GRIDDED FORECAST BUT COULD SEE THOSE READINGS LOWER AS WE GET NEARED
TO THAT PERIOD. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL
AND COULD PROJECT TO BE WARMER SINCE CLOUD COVER WILL BE LESS. THE
EASTERN PLAINS IS MORE SUBJECTIVE BECAUSE A BACK DOOR WIND SHIFT
COULD IMPACT THAT AREA AND COOL CONDITIONS SOME AND PROVIDE SOME
WETTING RAIN CHANCES.

MODELS STILL SHOW SOME MOISTENING THE LATTER HALF OF NEXT WEEK
UNDERNEATH THE UPPER HIGH AS IT TRIES TO BUILD NORTHWARD OUT OF
MEXICO. REAL SIMILAR PATTERN TO WHAT THE STATE EXPERIENCES DURING
THE LATTER HALF OF JUNE. WITHOUT A SIGNIFICANT MOISTURE SURGE STORMS
WILL START OUT WITH A SMALL WETTING RAIN FOOTPRINT AND OUTFLOW WINDS
WOULD BE MORE WIDESPREAD AND STRONGER. THE ECMWF MODEL IS A BIT MORE
BULLISH THAN GFS ON DEVELOPING A MORE SIGNIFICANT MONSOON MOISTURE
PLUME LATE WEEK SO WILL BE MONITORING THAT TREND.

50

&&

.AVIATION...
18Z TAF CYCLE
ANOTHER ACTIVE MONSOONAL THUNDERSTORM DAY WITH IMPACTS TO THE
MAJORITY OF THE TERMINAL SITES EXPECTED. STEERING FLOW FOR THE
STORMS WILL BE MORE FROM THE NORTH/NORTHWEST TODAY.
THUS...GUP...SAF AND ABQ HAVE A GOOD CHANCE OF BEING IMPACTED.
DRIER AIR WORKING INTO THE NORTHWEST CORNER OF THE STATE SHOULD
KEEP ACTIVITY ON THE ISOLD SIDE AROUND FMN SO WILL GO WITH A VCSH
THERE. LVS ALSO HAS A GOOD SHOT AT SOME IMPACTS BUT THE MODELS
VARY ON HOW MUCH SO WENT A LITTLE BULLISH THERE AT THIS TIME. WILL
PROBABLY HAVE TO UPDATE AS THE AFTERNOON PROGRESSES FOR LVS. TCC
AND ROW ARE LEAST LIKELY TO BE IMPACTED BY SH/TS DUE TO A MORE
STABLE AIRMASS FOUND AROUND THOSE TERMINAL SITES. STRONGER STORMS
WILL REDUCE VIS/CIG AND CREATE ERRATIC/GUSTY WINDS FOR A SHORT
DURATION. THIS IS REFLECTED IN THE TEMPO GROUPS. AN OVERALL UPTICK
IN THUNDERSTORM COVERAGE IS EXPECTED ON SATURDAY WITH A WEST TO
EAST STEERING FLOW.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  67  87  64  87 /  40  30  50  30
DULCE...........................  54  81  53  80 /  50  40  60  40
CUBA............................  54  82  54  82 /  60  60  60  50
GALLUP..........................  60  82  58  83 /  40  40  50  30
EL MORRO........................  54  75  53  77 /  50  60  50  30
GRANTS..........................  58  80  59  82 /  50  50  50  20
QUEMADO.........................  57  77  56  80 /  50  60  50  40
GLENWOOD........................  60  83  59  86 /  50  50  40  30
CHAMA...........................  49  76  48  75 /  50  60  60  40
LOS ALAMOS......................  58  78  59  79 /  60  60  50  30
PECOS...........................  56  74  57  75 /  70  50  50  30
CERRO/QUESTA....................  54  77  55  77 /  50  40  40  40
RED RIVER.......................  46  70  46  72 /  60  50  50  50
ANGEL FIRE......................  45  74  45  75 /  60  40  40  40
TAOS............................  54  81  54  81 /  50  40  40  30
MORA............................  53  75  54  77 /  60  50  50  30
ESPANOLA........................  60  83  59  84 /  40  40  40  30
SANTA FE........................  58  78  59  82 /  60  50  50  30
SANTA FE AIRPORT................  60  82  60  85 /  50  40  50  20
ALBUQUERQUE FOOTHILLS...........  65  83  66  86 /  50  40  50  30
ALBUQUERQUE HEIGHTS.............  67  85  67  88 /  50  40  50  20
ALBUQUERQUE VALLEY..............  66  86  67  89 /  50  40  50  20
ALBUQUERQUE WEST MESA...........  65  85  66  88 /  50  40  50  20
LOS LUNAS.......................  65  84  65  89 /  50  40  50  20
RIO RANCHO......................  64  86  65  91 /  50  40  50  20
SOCORRO.........................  68  89  66  94 /  40  40  50  30
SANDIA PARK/CEDAR CREST.........  58  81  59  83 /  50  50  50  30
TIJERAS.........................  60  79  60  82 /  50  50  50  30
MORIARTY/ESTANCIA...............  59  80  58  82 /  50  60  50  20
CLINES CORNERS..................  58  78  58  81 /  50  50  40  20
GRAN QUIVIRA....................  60  78  59  82 /  50  60  40  20
CARRIZOZO.......................  63  80  63  84 /  50  40  30  20
RUIDOSO.........................  55  71  56  77 /  50  50  40  30
CAPULIN.........................  55  82  56  79 /  40  40  40  50
RATON...........................  57  86  58  85 /  60  30  30  40
SPRINGER........................  57  85  59  86 /  50  30  30  30
LAS VEGAS.......................  56  79  58  84 /  40  40  40  20
CLAYTON.........................  62  90  65  87 /  20  30  30  40
ROY.............................  61  84  62  85 /  20  30  30  30
CONCHAS.........................  66  89  68  93 /  20  20  30  20
SANTA ROSA......................  66  86  67  91 /  20  30  30  20
TUCUMCARI.......................  68  92  70  96 /  10  20  30  20
CLOVIS..........................  64  88  65  91 /  10  10  30  10
PORTALES........................  64  88  66  91 /  10  10  30  10
FORT SUMNER.....................  67  87  68  91 /  20  20  30  20
ROSWELL.........................  69  90  69  94 /  20  10  30  20
PICACHO.........................  62  83  62  87 /  40  30  30  20
ELK.............................  59  76  59  79 /  50  60  50  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ505>509-520-524>526.

&&

34
Hazardous weather outlook, Jul 26, 5:47 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT FRI JUL 26 2013

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM LATE THIS MORNING THROUGH
LATE THIS EVENING FOR WEST CENTRAL...SOUTHWEST...AND SOUTH CENTRAL
NEW MEXICO. THIS INCLUDES MUCH OF LINCOLN...SOCORRO...CATRON...
CIBOLA...AND MCKINLEY COUNTIES. LOCALLY HEAVY RAINFALL FROM SLOW
MOVING THUNDERSTORMS IS EXPECTED TO INCREASE THE FLASH FLOODING
THREAT...ESPECIALLY OVER RECENTLY BURNED FORESTS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ACROSS THE NORTHERN HIGH TERRAIN THIS
AFTERNOON. THIS HEAVY RAINFALL MAY MOVE SOUTH AGAIN INTO THE SANTA
FE AND ALBUQUERQUE METRO AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN PARTICULARLY SATURDAY AND
SUNDAY FOR CENTRAL AND WESTERN NEW MEXICO. LOCALIZED AREAS OF FLASH
FLOODING WILL REMAIN A POSSIBILITY...ESPECIALLY FOR RECENTLY BURNED
FORESTS. THE THREAT FOR HEAVY RAINFALL WILL POTENTIALLY TAPER OFF
ACROSS THE REGION NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

GUYER

In the hours before

Special weather statement, Jul 26, 2:34 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT FRI JUL 26 2013

NMZ508-262100-
SOUTHWEST MOUNTAINS-
234 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 300
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF QUEMADO LAKE...OR ABOUT 37
MILES NORTH OF RESERVE...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CATRON COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3404 10863 3433 10870 3437 10857 3415 10848
TIME...MOT...LOC 2034Z 019DEG 4KT 3422 10859

CA
Special weather statement, Jul 26, 3:28 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT FRI JUL 26 2013

NMZ505-506-262215-
WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU-
328 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATRON AND SOUTHWESTERN
CIBOLA COUNTIES THROUGH 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FENCE LAKE...OR ABOUT 33 MILES SOUTH OF ZUNI
PUEBLO...MOVING WEST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SALT LAKE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3439 10878 3468 10893 3470 10862 3453 10854
TIME...MOT...LOC 2128Z 084DEG 16KT 3460 10872

CA
Special weather statement, Jul 26, 3:39 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT FRI JUL 26 2013

NMZ512-518-523-262230-
CENTRAL HIGHLANDS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
339 PM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SAN MIGUEL AND
EASTERN SANTA FE COUNTIES THROUGH 430 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAMY...OR ABOUT 17 MILES SOUTHEAST OF SANTA
FE...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LAMY AND GALISTEO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3527 10584 3546 10601 3555 10579 3546 10569
TIME...MOT...LOC 2139Z 035DEG 7KT 3545 10582

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:56 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 25, 7:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Jul 25, 7:48 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jul 25, 8:03 PM MDTFlash Flood WarningABQGuadalupe, San Miguel, Torrance117 min
Jul 25, 10:16 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel119 min
Jul 25, 10:49 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, Santa Fe, Taos116 min
Jul 25, 11:14 PM MDTFlash Flood WarningABQQuay, San Miguel2 hr
Jul 25, 11:37 PM MDTFlash Flood WarningABQBernalillo, Sandoval113 min
Jul 26, 12:01 AM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe119 min
Jul 26, 12:16 AM MDTFlash Flood WarningABQBernalillo119 min
Jul 26, 12:31 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt, San Miguel3 hr
Jul 26, 1:19 AM MDTAreal Flood AdvisoryABQSandoval116 min
Jul 26, 1:23 AM MDTFlash Flood WarningABQBernalillo, Sandoval3 hr
Jul 26, 1:23 AM MDTSpecial Weather StatementABQBernalillo22 min
Jul 26, 1:49 AM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia116 min
Jul 26, 2:14 AM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 26, 2:17 AM MDTFlash Flood WarningABQBernalillo118 min
Jul 26, 5:00 AM MDTFlash Flood WatchABQ17 hr
Jul 26, 11:23 AM MDTAreal Flood AdvisoryABQLincoln112 min
Jul 26, 12:10 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 26, 12:47 PM MDTAreal Flood AdvisoryABQCatron118 min
Jul 26, 1:47 PM MDTFlash Flood WarningABQCatron3 hr
Jul 26, 2:17 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley118 min
Jul 26, 2:29 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr
Jul 26, 2:34 PM MDTSpecial Weather StatementABQCatron26 min
Jul 26, 3:28 PM MDTSpecial Weather StatementABQ47 min
Jul 26, 3:39 PM MDTSpecial Weather StatementABQSanta Fe51 min
Jul 26, 4:31 PM MDTAreal Flood AdvisoryABQCibola, McKinley119 min
Jul 26, 4:44 PM MDTAreal Flood AdvisoryABQCatron5 hr
Jul 26, 5:37 PM MDTSpecial Weather StatementABQSanta Fe38 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.